Polyneuropathy Due to Cyclosporine A in Patients with Renal Transplantation: A Case Report


Sayin R., Soyoral Y. U. , Erkoc R.

RENAL FAILURE, vol.33, no.5, pp.528-530, 2011 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 33 Issue: 5
  • Publication Date: 2011
  • Doi Number: 10.3109/0886022x.2011.573893
  • Title of Journal : RENAL FAILURE
  • Page Numbers: pp.528-530

Abstract

Background: Calcineurin inhibitor cyclosporine A (CsA) is a potent immunosuppressive agent. The side effects of CsA include nephrotoxicity, hypertension, hypertrichosis, infection, hyperpotassemia, and, to a lower extent, neuropathy. Objectives: In this case report, we aimed to present a renal transplant patient with polyneuropathy (PNP) due to the use of CsA and with improvement when switched to rapamycin. Methods: In electromyography, axonal sensory PNP was detected. CsA was stopped and rapamycin was begun. Results: His complaints rapidly improved after using rapamycin. Conclusions: Patients using CsA should be closely monitored for peripheral neuropathy and in case of toxicity, alternative immunosuppressive agents should be considered.